| Model Number |
03.505.007 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
03/18/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional product code: dzi.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported on (b)(6) 2021 that during a rib plating and orif procedure of ulnar fracture from a mva, that the device used to secure screws came apart vs failed at the end of the procedure for rib plating.Device representative called to notify and advised.The primary surgeon that is well familiar with the device.He had been using it for 8 years and actually tried the device when in (b) (6).The operating room felt all pieces were accounted for and nothing was found in thoracic cavity.The second surgeon completed the orif of ulna.Chest x-ray was ordered after closure of both procedure to confirm chest tube placement and lung status.The x-ray showed a significant foreign object in subcutaneous tissue.Surgeon was notified patient had reopened surgery for removal of rfo.Patient was not removed from the operating room and was not extubated from the initial procedure.This (b)(4) captures the event "the device used to secure screws came apart vs failed at the end of the procedure for rib plating" intraoperatively while (b)(4) captures the re-opening of the patient due to the removal of the foreign body object post-operatively.This report is for one (1) gear cover for screwdriver 90°.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: the device was not returned for investigation.It is not possible to conform that the gear cover for 90 screwdrivers has broken off the screwdriver shaft during the procedure as all the sub-components were disassembled and no images were provided documenting the issue during surgery.A definitive root cause cannot be determined from the information provided for the alleged issue.A manufacturing record evaluation cannot be done as there is no available lot information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed based on the image provided.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history review : dhr review could not be performed as there was no lot number information available for the part.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Rib plating was successfully completed.There was a delay of an unknown length while the patient was reopened to retrieve the item.The orif for ulnar fracture was also successfully completed with no issues.It was noted the post-operative course was uncomplicated and the patient was discharged in stable condition.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The rib plating was successfully completed and the screws were secured.The procedure was delayed an unknown number of minutes.
Additional Manufacturer Narrative